Skip to content
Would you rather be in this boat?
avatar
An_250079 posted:
Ok get this, would you rather be in this boat? My mother has Fibromyalgia and her doc. Is giving here 12 10MG of methadone A DAY yes 360 pills + 15 100/mh hr. of Fentayl patch (one every other day) A MONTH (EVERY 30 DAYS) my mom is so messed up now she is not even in reality and no one is willing to help. Its so hard for us 4 (four) kids. My last and final step is to sue the doc. For negligence. He has been proscribing her this combo of meds for 2 years now yes that is 8,640 pills of 10 MG of Methadone and 360 Fentayl patches over the course of two years. Now I don't know about you but to me this is failure to exercise the care that a reasonably prudent person would exercise in like circumstances. Don't you?
Reply
 
avatar
An_250081 responded:
I have had Fibromyalgia for 20 years. Getting off the methadone recently was the best thing I could have done. My four kids are glad as weel. It suppresses yours whole system. It takes some time to get off of it and should be done under a doctors care. I now take Malic Acid a mineral supplement for pain. It really has worked for me.
 
avatar
katmandulou responded:
I would find another doc, and fast! Sounds hard, but if you bring her to the ER, tell them what's going on, they should be able to help her. They'll be able to see how the meds effect her, and get her with a good doc. What kind of doc has she been treated by?


You don't say how old you are, but there must be an(other?) adult who can help you get help for her. FM is bad enough without being stoned all the time, too.

DO come back and tell us how you're all doing. Prayers for help go out to you.
Lou
 
avatar
lilmarsh replied to katmandulou's response:
I AM 27 YEARS OLD AND WE TOOK HER TO 3 DIFFERANT ER ROOMS AND AHE WAS ADDMITED TO ONE AND DISSCHARGED 3 DAYS LATTER. LIKE I SAID WE TRYED EVERYTHING AND WENT EVERY WARE. ALL 3 DOCS. SAID THAT IS A FATAL DOSE OF MEDS AND UN CALLED FOR. SHE AGREED TO GET OFF THE MEDS. AND HAS BEEN CLEAN FOR 7 DAYS NOW, HOWEVER SHE IS STILL OUT OF REALITY SOME TIMES. WE THINK ITS MORE ON THE PERMINATE SIDE. OUR ONLY OPTION I THINK WE HAVE IS TO GO AFTER THE DOC. FOR NEGLIGANCE. WHAT DO YOU THINK?
 
avatar
booch007 responded:
HOLY CRAP.

First of all Fentanyl is every 3 days.....so she is overdosing the peak absorbtion. Please hold off one more day. DATE th epatch so you know when it was placed.

2 years is a long time to take all that methadone and I would look to psych to (detox) her down. They have med exchanges and weaning protocols to help.

Get away from that doctor...

BUT to be the other side of the coin...this is what happens to these doctors who want to help and keep hearing I am in pain and they UP and UP the meds til there is silence.

Everyone here gets mad about "he is not listenin g...I want a narcotic and then this is the end of that tunnel. A patient who needed to walk so deep into pain management there is little left.

She does have to detox down and it will be not fun I figure. Be there be supportive. Her lack of reality is that fentanyl. It crosses the blood brain barrier so easily and is so dangerous in this mixture. Please slow down the exchanges to 3 days and see if you can get scripts for the 50mcg dose and 25mcg doses and begin to lower them to 75mcg every 3 days...if she is really i trouble use the non medical tools in the toolbox here in resources...........hot paks , massage and other to help her. It will be a team effort.

but getting the Fentanyl down will help alot. The other thing is different areas of the body absorb different..the shoulder less then the chest...brest tissue even less.

Hoping the doctor agrees to aid you in this , if you can't find a detox unit to help as well. Our physch ward does detox...check into the large hospitals to see if they have one to help you.

There should be monitoring and guidance in this...
Maybe the original doc can see this is over the top at this point and you want it lowered and will help you. I am so sorry this has happened.

this should be a BOLD PRINT article to show others what can happen.

You will say oh no not to me...UNTIL it happens to you. You notch higher and then it doesn't help and you notch higher and then you are in trouble..........

Good luck, please keep us posted. Nancy B
 
avatar
An_244127 replied to lilmarsh's response:
If she has been off of the drugs for 7 days, I sure hope she didn't just stop them cold turkey. After taking that high of doses for 2 years, as Nancy said she needs to be properly stepped down from both the fentanyl and methadone slowly to help with the withdrawls or avoid an adverse reaction. I agree that this is a good lesson to learn from, that we will never be painfree, and the answer is not always found in a pill! I do take opiates myself, but I Am very respectful of my dosage and I also have A toolbox full of non-medical things in addtion to my prescriptions to reduce my pain. I also commuicate with my doctor every month, I think that is very important. I can't believe any reputable PM would prescribe that amount of meds to anyone under the scrunity of the DEA these days. I wish you luck.
 
avatar
crystalscats responded:
WOW!! Again hope not stopped cold turkey, this could be very dangerous. My husband has had 5 back surgeries and I think he has FMS as well from it all. He too was on the patch and opiates and zanax. I finally had enough when I was driving and he swore he saw Scooby Doo and the Mystery Machine. It was a colorful van that had passed us. I laugh now but at time was very upsetting as he too at times was out of it.

Well he walked in one day to PM doc all loaded up as in pain that day. She finally saw what I was dealing with and began the slow down process. Let me tell you he was not happy at first. Swore she was trying to kill him. It is a very difficult road! But he is much better now and much more here now. He is completely off the patches and only takes opiates now for pain.

It is very difficult but if lowered down slowly it can be done and she will be much better for it in the end. It is a hard road and I am so sorry you are going thru this. She needs you right now, like I said my husband thought the doctor was trying to kill him at first. I just can't believe though that some docs just don't see it or like said patient is complaining of pain and trying to help them, but just builds up til no longer a person. He because a walking zombie which killed me seeing him like this. For this reason strongest pain pill I take is Ultram and I have several issues. But rather live with some pain then walk around and not be here and be myself.

Hope she is getting the help and glad you are there for her. It is a long process and horrible to watch. But she will feel better in the end if do it right.


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
196 of 213 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.